Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Feeling dizzy upon standing. Had the same symptom in the past while having low BP. Worried

Hi, i have a problem of every time i stand up, even if it is not too fast i get a bit dizzy and everything gets dark. Usually when I have a bit of low blood pressure this happens but only if i get up quickly. What seems to be happening here is even if i take my time getting up I get dizzy and blank and have to hold on to something before it passes, which usually takes around ten seconds. What is the problem it is worrying me? Thanks, Jenny.
Asked On : Thu, 11 Apr 2013
Answers:  2 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

It is very likely postural hypotension - momentary delay in reflex mechanisms is the usual cause.
It could be POTS (Postural Orthostatic Tachycardia Syndrome).

There may be several other reasons - like electrolyte disturbances, anaemia, arrhythmia and so on. Without idea of your age, personal habits, co-morbidity and family history and so on, it is hazardous to go on guessing more! Only examination and investigation can clarify.

See a doctor
BP needs to be checked standing and lying
Hormones and tilt tests are usual in these circumstances...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 12 Apr 2013
I find this answer helpful
General & Family Physician Dr. Sunil 's  Response
Thanks for posting your query.
Dizziness caused by standing up is known as orthostatic hypotension or postural hypotension. It is usually caused by an underlying problem, such as dehydration, anemia, heart diseases, nervous system disorders (Parkinson's disease),Diabetes, some medications or hypothyroidism.
To avoid dehydration, drink plenty of water throughout the day and take proper diet.Breath deeply before standing up and moving slowly gradually coming to a standing position.If symptoms do not go away after few minutes and persist longer then seek medical help. You may like to talk to your doctor and rule out underlying causes.
Hope it helps.
Take Care!
Answered: Fri, 12 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor